Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

HIV Drug ResistanceHIV Drug Resistance
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Resistance Maybe?
Sep 27, 2007

For the past month or so, I have been waking up with head aches, and if I take aspire to relive the pain, it comes back 2 or 3 hours later. But that's not all. I feel fine on my off days when I'm not doing much physical activates, but after a long day of work Im drained. Not like a regular drained feeling though: it's more of a dying feeling; I have literally no energy. I feel extremely hot, and all I want to do is sleep. Add the head aches, and it's not a pretty state of being. Even joint pains, and some chest pains effect me. I'm only 20, so working 25 hours a week should not have this type of effect on me.

What's weird though is that's this is the way I used to feel before I was diagnosed, and before I started taking me medication(Epcicom, Novir, and Reyataz). The drained feeling went a way after a few months, and I felt great. But now, I think I might have missed a few doses--maybe 3 over a 6 month period.

Is it possible my strain has become immune to the therapy?

Response from Dr. Sherer

It is unlikely that only 3 missed doses over a period of 6 months would lead to drug resistance, particularly with a boosted PI-based regimen. This possibility can be assessed with your doctor by a review of your past viral loads and CD4 cell counts, and a current viral load with a resistance test if the viral load is over 1,000 copies/ml.

There are many reasons for chronic fatigue in HIV infection, including HIV itself. I urge you to see your doctor again and discuss this situation with him or her. If your viral load is below detection and your CD4 cell count continues to rise, it is less likely that HIV is the cause of these symptoms. Drug toxicity is also possible, as are other causes of fatigue, including thyroid deficiency, a new HIV-related opportunistic infection, and other conditions.

As above, I urge you to talk to your doctor about your concerns, your symptoms, and this response.


Previous
CXCR4 and CCR5 co-drug
Next
drug resisstance

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement